What are some possible reasons for the apparent overdose observed in this case? – Essaylink
Get your Assignment in a Minimum of 3 hours
Our academic experts are ready and waiting to assist with any writing project you may have. From simple essay plans, through to full dissertations, you can guarantee we have a service perfectly matched to your needs.Free Inquiry Order A Paper Now Cost Estimate
Save your time - order a paper!
Get your paper written from scratch within the tight deadline. Our service is a reliable solution to all your troubles. Place an order on any task and we will take care of it. You won’t have to worry about the quality and deadlinesOrder Paper Now
Brief History. S.G., a 61-year-old man, was being treated for severe osteoarthritis in the right knee. Following an unsuccessful course of conservative therapy, S.G. was admitted to the hospital for a total knee replacement. The surgery was performed successfully, and PCA was instituted for postoperative pain management. PCA consisted of an external syringe pump connected to an IV catheter. The analgesic, meperidine (Demerol), was used at a concentration of 10 mg/mL. Parameters for PCA were set by the physician to allow a demand dose of 1 mL (10 mg) with a lockout interval of 10 minutes. An initial or loading dose of 10 mg was also provided at the conclusion of the surgery. Physical therapy was initiated at the patient’s bedside on the afternoon following surgery. The therapist found the patient asleep and impossible to arouse. Family members who were present in the room said that he had been asleep since returning to his room.
Problem/Influence of Drug Therapy. The therapist was concerned because the patient was unresponsive to any commands. His breathing seemed labored and the color of his skin and mucous membranes had a slight, distinct bluish twinge indicative of cyanosis. The therapist noticed the pulse oximeter on his fi nger, which indicated hemoglobin saturation was 86 percent, well below normal values (i.e., 95 to 100 percent). The pulse oximeter normally has an alarm set for 90 percent, but this alarm had been shut off. The therapist immediately notifi ed the nurses, who intervened and discontinued the PCA drug delivery. This device had been administering excessive amounts of opioid, resulting in unresponsiveness and decreased respiration.
1. How can PCA cause respiratory problems?
2. What are some possible reasons for the apparent overdose observed in this case?
The post What are some possible reasons for the apparent overdose observed in this case? appeared first on Best Custom Essay Writing Services | EssayBureau.com.
"Is this question part of your assignment? We Can Help!"
"Our Prices Start at $11.99. As Our First Client, Use Coupon Code GET15 to claim 15% Discount This Month!!"Get Started